Pennsylvania, 2009Damaging Wind in Pennsylvania, July 21, 2009
July 21, 2009 · NWS CTP · 1 event in 1 county or zone
An unstable airmass ahead of an upper level disturbance over the Great Lakes triggered isolated strong to severe thunderstorms during the afternoon and evening. One storm produced wind damage in Blair County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable airmass ahead of an upper level disturbance over the Great Lakes triggered isolated strong to severe thunderstorms during the afternoon and evening. One storm produced wind damage in Blair County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 21, 6:48 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 21, 6:48 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT TUE JUL 21 2009
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN WEST OF PENNSYLVANIA THROUGH
THIS WEEKEND. SEVERAL DISTURBANCES ROTATING NORTH/NORTHEAST UP THE
EAST SIDE OF THE TROUGH WILL BRING NUMEROUS SHOWERS AND
THUNDERSTORMS TO PORTIONS OF CENTRAL AND NORTHWESTERN PENNSYLVANIA
(LATE TODAY)...WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT...AND ONCE AGAIN BY LATE IN THE
WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE LATE
THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS OUR FAR NWRN
ZONES AS A RATHER COMPACT UPPER LOW...JUST TO THE SE OF KCAK AT 18Z
LIFTS NNE (AT 10-15 KTS) TO NEAR KJHW BY 03Z THIS EVENING.
REGIONAL RADAR LOOP CONTINUES TO SHOW A RATHER LARGE AREA VOID OF
ANYTHING MORE THAN ISOLATED SHOWERS CENTRAL PENN AND THE SUSQ
VALLEY0...WITHIN THE RELATIVELY COOL AND BROADLY DIVERGENT...LLVL
EASTERLY FLOW (SITUATED BENEATH A WEAK MID LVL CAPPING INVERSION -
WITH 700 MB TEMPS NEAR +3C).
SIGNIFICANT BREAKS IN THE CLOUDS COVER ARE NOTED FROM JUST WEST OF
THE SUSQS MAINSTEM...TO THE LAUREL HIGHLANDS. THIS WILL HELP TO
GRADUALLY EXPAND THE AREAL COVERAGE OF SHOWERS AND SCTD TSRA
JUST AHEAD OF THE COOL POOL ALOFT. MID LEVEL (850-500 MB) LAPSE
RATES INCREASING TO 6-6.5C/KM LATE THIS AFTERNOON AND EARLY THIS
EVENING WILL HELP TO SUPPORT AREAS OF MU CAPES IN THE RANGE OF
1500-1800 J/KG...WHICH WILL FEED NARROW BANDS OF HEAVY SHRA/TSRA
DRIFTING NNW WITHIN THE FLASH FLOOD WATCH REGION (AND TOWARD THE
CURRENT 3 COUNTIES OF NWRN PENN UNDER A FLASH FLOOD WARNING THROUGH
2215Z.
THE MAIN FEATURES WORTH NOTING (AND THE ONES THAT PROMPTED THE
ISSUANCE OF THE FLASH FLOOD WATCH) ARE A DISTINCT THETA-E MAX IN
THE 850-700 MB LAYER FROM THE LAUREL HIGHLANDS...TO THE NW
MTNS...COMBINED WITH A BULLSEYE OF STRONG 250 MB DIVERGENCE NEAR AND
JUST TO THE WEST OF KBFD THIS AFTERNOON AND EARLY EVENING. THE
SLIGHT NEGATIVE FACTOR FOR ADDITIONAL HEAVY RAIN IS THE BROADLY
DIVERGENT NEAR SFC FLOW ACROSS THE REGION.
THE HEAVY RAIN OF 1-2 INCHES THAT FELL THROUGH THE MID MORNING
ACROSS THE NW PENN MTNS HAS DROPPED 1 AND 3 HOURLY FLASH FLOOD
GUIDANCE AMOUNTS TO AS LOW AS 1.2 AND 1.8 INCHES RESPECTIVELY.
THESE VALUES CAN BE EASILY REACHED IN JUST A FEW TRAINING...TSRA
LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE INSTABILITY
MAX/UPPER TROUGH SWINGS NNE.
SLIGHTLY...LESSER MID LEVEL LAPSE RATES...AND WEAKER LOW TO MID
LEVEL THETA-E CONVERGENCE/MU CAPES ACROSS THE SUSQ VALLEY...WILL
LEAD TO A LOWER PROBABILITY OF SHOWERS AND TSRA THERE.
TEMPS LATE THIS AFTERNOON (IN THE LOWER TO MID 70S ACROSS THE
MTNS...AND MAINLY IN THE MID 70S TO AROUND 80F ACROSS THE SUSQ
VALLEY).
&&
.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SHOWERS WILL DIMINISH FROM SW TO NE TONIGHT AS UPPER LOW LIFTS
NORTH OF PA. CLEARING SKIES AND ARRIVAL OF DRIER AIR SHOULD ALLOW
TEMPS TO DIP INTO THE 50S OVR THE ALLEGHENIES...WHILE READINGS
REMAIN IN THE 60S FURTHER EAST. RECENT RAIN...CLEARING SKIES AND
LGT WIND SUGGEST AREAS OF FOG WILL BE LIKELY LATE TONIGHT.
A LULL IN THE SHOWERS EARLY WED WILL LIKELY ONCE AGAIN GIVE WAY TO
SCT CONVECTION BY AFTN AHEAD OF NEXT SHORTWAVE/850 MB SOUTHERLY
WIND MAX LIFTING NE FROM THE OHIO RIVER VALLEY. DEEP SOUTHERLY FLOW
WILL RESULT IN INCREASING HUMIDITY ACROSS THE REGION WILL DWPTS
RISING THRU THE 60S. 09Z SREF MEAN QPF INDICATES THE BEST CHC FOR
AFTERNOON SHRA/ISOLATED TSRA ACROSS THE SWRN MTNS ONCE AGAIN (AND
PERHAPS ACROSS SCENT PENN WHERE SHORT RANGE MODELS ALL SHOW BETTER
MU CAPES OF 1500 J/KG DEVELOPING AFTER 17Z).
AFTERNOON POPS IN THE 40-50 50PCT RANGE ACROSS CENTRAL AND NE
PORTIONS OF THE CWA LOOK GOOD AT THIS POINT...BUT SIMILAR TO TODAY -
MOST OF THE TIME WILL BE RAIN-FREE. DESPITE PARTLY TO MOSTLY CLOUDY
SKIES (MAINLY MID LEVEL CLOUDS - TOPPING THE DEVELOPING AFTERNOON
CU...TEMPS SHOULD APPROACH NORMAL JULY READINGS.
THE MEAT OF THE UPPER SHORTWAVE AND LOW LEVEL THETA-E RIDGE SHOULD
SUPPORT A FEW AREAS OF SHOWERS...MAKING THEIR WAY NE ACROSS THE
REGION. WILL MAINTAIN LOW LIKELY POPS AROUND 60 PERCENT TO COVER THE
EXPECTED 0.10-0.25 OF QPF FOR THE 00Z-12Z THURSDAY PERIOD.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
FOCUS IN THE LONG TERM CONTINUES TO REST WITH TIMING OF PRECIP AND
PLACEMENT OF SHORTWAVES. CONFIDENCE REMAINS WITH RESPECT TO HIGH
AMPLITUDE RIDGE DEVELOPING OVER THE NEXT 120HRS...WITH A
STRENGTHENING ATLANTIC BLOCK. THIS SETS THE STAGE FOR CONTINUED
TROUGHING ACROSS CENTRAL STATES...AND POSSIBLE CONTINUATION OF
SUB-SEASONAL TEMPS FOR EARLY NEXT WEEK.
THUR/FRI WILL CONTINUE TO FEATURE NEGATIVELY TILTED 500MB
TROUGH...WITH A SERIES OF WEAK SHORTWAVES ROUNDING TROUGH AXIS AND
SLIDING NE TOWARDS MID-ATLANTIC REGION. MAIN SHORTWAVE WILL REMAIN
WELL NW OF OUR REGION...HOWEVER GENERAL CONSENSUS OF ENSEMBLE
MEMBERS IS THAT FRONT SHUD PUSH THRU LATE THUR...SUPPRESSING POP
CHCS TOWARDS SLIGHT CHC. OPER GFS PUSHES BNDRY THRU THUR EVE WITH A
DRY THUR NGT/FRI.
AFT FRI THE TIMING OF PRECIP REMAINS A WILDCARD...HOWEVER THE
OVERALL LARGE SCALE PATTERN WILL FEATURE THE HIGH AMPLITUDE RIDGE
ACROSS WESTERN CONUS/ALASKA WITH 500MB TROUGH AXIS REMAINING ACROSS
THE GREAT LAKES REGION. SEVERAL WEAK LOBES OF VORTICITY WILL ROUND
THE TROUGH AXIS FOR THE UPCOMING WEEKEND AND EARLY NEXT WEEK...WHICH
POSE A CHALLENGE IN PROGGING A LOCATION FOR PRECIP. GENERAL
CONSENSUS WILL BE LOW POPS FRI/SAT. 850MB THERMAL RIDGE FOR SAT NOW
FEATURES 16 TO 18 DEG C AIR. DEPENDING ON SOLAR
FILTERING...CLOUDS...SAT COULD BE WARMEST DAY WITH TEMPS APPROACHING
UPPER 80S NEAR 90 ACROSS PORTIONS OF THE REGION. IF A MID-LVL CAP
DEVELOPS SAT AFTN SHUD REMAIN DRY...HOWEVER COULD EASILY SEE SCT
SHRA/ISO TSRA FROM AFTN DESTABILIZATION. REGARDLESS OF TEMPS...DEW
PT/S WILL REMAIN IN THE MID 60S FOR MUCH OF THE SUSQ-VALLEY
REGION...WHICH WILL ALLOW FOR HUMID CONDS. HIGHEST CONCENTRATION OF
GEFS MEMBERS FOR PRECIP ARRIVES SUN...THUS HAVE MAINTAINED HIGH CHC
THRU EARLY MON AS BNDRY SHUD SLIP THRU THE REGION.
HOWEVER...PLENTY OF UNCERTAINTY WILL RESPECT TO HOW QUICKLY
ASSOCIATED COLD FRONT CAN CLEAR CENTRAL PA FOR SECOND HALF OF THE
WEEKEND...SO LOW CHC FOR SHRA/ISO AFTN TSRA COULD PERSIST THRU EARLY
NEXT WEEK.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SOME STORMS FROM PIT NORTHWARD ACROSS THE NW MTS...TO LAKE ONT.
MAIN THREAT EARLIER WAS SMALL HAIL...BUT BEST CHC FOR THIS NOW
WILL BE THE JST AREA...AND THE BFD AREA FOR ANOTHER HOUR OR
SO...AS WE ARE PAST PEAK HEATING...AND THE UPPER LEVEL LOW LIFTS
NE OUT OF THE AREA LATER TONIGHT. SOME TRAINING OF CELLS...BUT
MAINLY NEAR PIT...AND THE FINGER LAKES OF NY NORTHWARD. MOST OF
C PA UNDER A SLIGHTLY DIFFERENT AIRMASS...WITH MIXING RESULTED IN
SOME DRYING. HOWEVER...AS MOISTURE POOLS NEAR SUNSET HERE... THINK
STORMS WILL WORK INTO THE UNV AND AOO TAF AREAS. FAR EASTERN AREAS
OF THE SUSQUEHANNA VALLEY ARE UNDER MORE AN EASTERLY FLOW...WITH
LOWER SC AND MID LVL CLDS...THUS THINK THESE AREAS WILL SEE LITTLE
IN THE WAY OF STORMS OVERNIGHT.
ONCE THE SHOWERS AND STORMS WEAKEN...FOG WILL BECOME THE PROBLEM.
FOG MAY BE SOMEWHAT LIMITED IN AREAS LIKE IPT AND MDT...DUE TO
MORE IN THE WAY OF CLDS.
OVERALL...LOOKING AT A WIDE RANGE IN CONDITIONS OVERNIGHT...
BUT MAINLY IN THE MVFR RANGE...WITH SOME IFR CONDITIONS LATE.
EXPECT ALL SITES BY BE VFR AGAIN BY 14Z WED. PERHAPS A BRIEF
SHOWER OR SPRINKLE LATE WED ACROSS THE NW...BUT MOST OF THE
DAY SHOULD BE DRY.
MORE ACTIVE WEATHER LATER WED NIGHT INTO THU...AS ENERGY
CONTINUES TO ROTATE AROUND THE UPPER LVL LOW. NOT REALLY
SEEING A LONG PERIOD OF STORM FREE...VFR CONDITIONS.
OUTLOOK BELOW.
OUTLOOK...
THUR AND FRI...PERIODS OF MVFR CIGS AND SCATTERED SHOWERS AND
TSRA - MAINLY DURING THE MID TO LATE AFTERNOON HOURS BOTH DAYS.
SAT...MAINLY VFR.
SUN...LIKELY MVFR SHOWERS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ004>006-
010-011-017-024-033.
&&
SYNOPSIS...FITZGERALD/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...FITZGERALD/LAMBERT
LONG TERM...FITZGERALD/BEACHLER
AVIATION...LAMBERT/MARTIN/DICKEY
Hazardous weather outlook, Jul 21, 10:03 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 AM EDT TUE JUL 21 2009
PAZ006-011-017-024-033-221515-
POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1103 AM EDT TUE JUL 21 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS
MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN
PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE NUMEROUS
SHOWERS...AND IN SOME LOCATIONS...TRAINING THUNDERSTORMS.
THE MAIN IMPACT OF THESE HEAVY SHOWERS AND THUNDERSTORMS WILL BE
LOCALIZED...ADDITONAL RAINFALL OF 1 TO 2 INCHES. THE HIGHER END
AMOUNTS OF AROUND 2 INCHES...FALLING IN JUST A 1 TO 2 HOUR PERIOD
WILL PRODUCE THE THREAT FOR FLASH FLOODING...ESPECIALLY ACROSS
WARREN COUNTY...NORTHWESTERN ELK...AND WESTERN MCKEAN COUNTIES
WHERE SIMILAR AMOUNTS OF HEAVY RAIN FELL THROUGH THE MID MORNING
HOURS.
A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF
DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND
THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND FLOODING...ALONG
WITH ANY STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER
SERVICE.
PAZ012-018-019-025>027-034-035-037-041-045-221515-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON-
1103 AM EDT TUE JUL 21 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS
MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN
PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE SCATTERED
SHOWERS...AND THUNDERSTORMS. TRAINING THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL OF OVER ONE INCH ARE POSSIBLE IN A FEW LOCATIONS.
A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF
DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND
THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND ANY FLOODING...ALONG
WITH STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER SERVICE.
PAZ004-005-010-221515-
WARREN-MCKEAN-ELK-
1103 AM EDT TUE JUL 21 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS
MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN
PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE NUMEROUS
SHOWERS...AND IN SOME LOCATIONS...TRAINING THUNDERSTORMS.
THE MAIN IMPACT OF THESE HEAVY SHOWERS AND THUNDERSTORMS WILL BE
LOCALIZED...ADDITONAL RAINFALL OF 1 TO 2 INCHES. THE HIGHER END
AMOUNTS OF AROUND 2 INCHES...FALLING IN JUST A 1 TO 2 HOUR PERIOD
WILL PRODUCE THE THREAT FOR FLASH FLOODING...ESPECIALLY ACROSS
WARREN COUNTY...NORTHWESTERN ELK...AND WESTERN MCKEAN COUNTIES
WHERE SIMILAR AMOUNTS OF HEAVY RAIN FELL THROUGH THE MID MORNING
HOURS.
A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF
DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND
THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND FLOODING...ALONG
WITH ANY STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER
SERVICE.
PAZ028-036-042-046-049>053-056>059-063>066-221515-
JUNIATA-FRANKLIN-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1103 AM EDT TUE JUL 21 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS
MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN
PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE SCATTERED
SHOWERS...AND THUNDERSTORMS. TRAINING THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL OF OVER ONE INCH ARE POSSIBLE IN A FEW LOCATIONS.
A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF
DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND
THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND ANY FLOODING...ALONG
WITH STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER SERVICE.
LAMBERT
In the hours before
Special weather statement, Jul 21, 4:37 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT TUE JUL 21 2009
PAZ033-212200-
SOMERSET PA-
537 PM EDT TUE JUL 21 2009
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SOMERSET COUNTY...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 25 MILES WEST OF
FROSTBURG...MOVING NORTH AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ADDISON AROUND 600 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 113.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE
219.
LAT...LON 3974 7942 3978 7940 3980 7936 3982 7937
3985 7942 3990 7941 4008 7928 4011 7923
4012 7919 4010 7898 3972 7920 3971 7939
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Jul 21, 4:57 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT TUE JUL 21 2009
PAZ033-212230-
SOMERSET PA-
557 PM EDT TUE JUL 21 2009
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SOMERSET COUNTY...
AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ADDISON...OR
ABOUT 20 MILES SOUTHWEST OF SOMERSET...AND MOVING NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CASSELMAN AROUND 620 PM AND SEVEN SPRINGS
AROUND 630 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 108.
THIS WILL ALSO IMPACT ROUTE 40.
LAT...LON 3974 7942 3978 7940 3980 7936 3982 7937
3985 7942 3990 7941 4008 7928 4011 7923
4011 7919 4017 7915 4014 7905 3971 7926
3971 7939
EXPERIMENTAL
FORECASTER: DANGELOSpecial weather statement, Jul 21, 5:28 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
628 PM EDT TUE JUL 21 2009
PAZ005-010-011-212315-
CAMERON PA-ELK PA-MCKEAN PA-
628 PM EDT TUE JUL 21 2009
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELK...NORTHWESTERN
CAMERON AND SOUTH CENTRAL MCKEAN COUNTIES...
AT 627 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ST. MARYS...
MOVING WEST AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN MAY
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR ST. MARYS AROUND 650 PM AND EAST BRANCH DAM
AROUND 715 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120...STATE
ROAD 255.
LAT...LON 4169 7868 4167 7832 4132 7841 4133 7865
EXPERIMENTAL
FORECASTER: DANGELO
Special weather statement, Jul 21, 5:33 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EDT TUE JUL 21 2009
PAZ033-212315-
SOMERSET PA-
633 PM EDT TUE JUL 21 2009
...A STRONG THUNDERSTORM CONTINUES TO AFFECT WESTERN SOMERSET
COUNTY...
AT 632 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SOMERSET...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR SEVEN SPRINGS AROUND 640 PM...ACOSTA AROUND
700 PM...JENNERSTOWN AROUND 710 PM AND JEROME AROUND 720 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 108.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
LAT...LON 4008 7928 4011 7923 4012 7919 4026 7909
4021 7886 4001 7912 3990 7920 3995 7937
EXPERIMENTAL
FORECASTER: DANGELOSpecial weather statement, Jul 21, 6:32 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT TUE JUL 21 2009
PAZ024-220000-
CAMBRIA PA-
732 PM EDT TUE JUL 21 2009
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMBRIA
COUNTY...
AT 729 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED
5 MILES SOUTHEAST OF NANTY-GLO...MOVING NORTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
SMALL HAIL HAS ALREADY BEEN REPORTED ON THE INDIANA...CAMBRIA LINE.
THESE STORMS WILL BE NEAR CASSANDRA AROUND 735 PM...AND LILLY AROUND
745 PM.
THE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 422.
LAT...LON 4051 7892 4063 7885 4071 7883 4073 7881
4072 7880 4073 7869 4071 7854 4032 7862
4030 7864 4032 7892
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Jul 21, 6:55 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT TUE JUL 21 2009
PAZ024-025-220100-
BLAIR PA-CAMBRIA PA-
755 PM EDT TUE JUL 21 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA AND BLAIR
COUNTIES...
AT 752 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESSON...OR
10 MILES EAST OF EBENSBURG...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR LORETTO AROUND 810 PM...TUNNELHILL...AND
GALLITZIN AROUND 820 PM...ASHVILLE AROUND 830 PM...HORSESHOE CURVE
AND DUNCANSVILLE AROUND 840 PM...AND ALTOONA AROUND 850 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ROUTE 422.
LAT...LON 4066 7838 4041 7827 4037 7873 4046 7877
EXPERIMENTAL
FORECASTER: DANGELO
Thunderstorm Wind, Blair
- When
- July 21, 8:00 PM EST
- Where
- Blair County, 0.65 mi SE of Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.464, -78.211
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Williamsburg at the intersection of Dean Street and Airport Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Minnesota, July 21, 20091 death · 1.75 in hail · 25 events
- Tornado and Hail in Texas, July 21, 2009$3.0 million · EF0 · 3 events
- Tornadoes and Flash Flooding in Arkansas, July 21, 2009$385,000 · EF0 · 9 events
- Flash Flooding and Hail in Colorado, July 21, 2009$371,000 · 1.5 in hail · 3 events
- Damaging Winds in Texas, July 21, 2009$200,000 · 56 kt wind · 9 events
- Lightning Strike in North Carolina, July 21, 2009$200,000 · 1 event
- Hail and Damaging Wind in Minnesota, July 21, 2009$25,000 · 55 kt wind · 2 events
- Flash Flooding and Flooding in Kansas, July 21 to 22, 2009$20,000 · 6 events
- Hail in Wisconsin, July 21, 2009$25,000 · 1 in hail · 1 event
- Flash Flooding in New Mexico, July 21, 2009$23,000 · 2 events
- Hail in Pennsylvania, July 21, 20091 in hail · 15 events
- Hail in Iowa, July 21, 2009$17,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174468.